How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stevens Your Own Question
Dr. Stevens
Dr. Stevens, Ophthalmologist
Category: Eye
Satisfied Customers: 1404
Experience:  Board Certified Ophthalmologist
Type Your Eye Question Here...
Dr. Stevens is online now
A new question is answered every 9 seconds

i have a red bump on the corner have my left eye and i have

Customer Question

i have a red bump on the corner have my left eye and i have to wipe my the corner of my eye feguently cause its almost like im crying whats causing this
Submitted: 6 years ago.
Category: Eye
Expert:  Dr. Stevens replied 6 years ago.
Hello there
where exactly is the bump, the eyeball or the skin of the eyelid? if the eyelid, where is the bump near the lashes, near the brow? How long has it been there? Was it ever painful ?
Customer: replied 6 years ago.

the bump is on the the whit part of the eye colse to the nose. its been there for about 4 days now and it dosent hurt

Expert:  Dr. Stevens replied 6 years ago.
does it look like a bump full of blood ? or does it seem more like a growth ?
Customer: replied 6 years ago.

a bump full of blood but it also leaks fluid



Expert:  Dr. Stevens replied 6 years ago.
This is what we call a subconjunctival hemorrhage. While its appearance can be alarming, it isn't a serious problem. It happens when a blood vessel in the conjunctiva (the white part of the eye) breaks and releases blood. This often tends to occur after frequent sneezing, coughing, straining, after rubbing the eye or for no apparent reason. It tends to happen more frequently in people who have high blood pressure or you use blood thinning medicines, such as asprin, motrin, plavix, vitamin e, coumadin, among others. It also tends to happen more when people have some redness in the eyes to begin with (blood vessels are already dilated). The blood will be reabsorbed into the body within a week or so. There is nothing you can do to make it go away sooner. Usually, there is a sensation of the eye feeling slightly full, or a mild pressure sensation and using artificial tears can help with this symptom. If you don't have any of the mentioned causes, and this happens more than several times, you should see your doctor to make sure there is no underlying ocular problem and to be sure you don't have high blood pressure or bleeding disorder.
I hope you find this helpful, Dr. Stevens
This link has a pic of a very small hemorrhage